MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM THYROID STIMULATING HORMONE 3-ULTRA (TSH3-UL); RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM THYROID STIMULATING HORMONE 3-ULTRA (TSH3-UL); RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer obtained a discordant falsely depressed thyroid stimulating hormone 3-ultra (tsh3-ul) result for a patient sample, on atellica im 1600 analyzer.The initial result was not reported to the physician(s).The sample was repeated on an alternate atellica im analyzer, and the result was higher compared to the initial result.The higher result was considered as correct result.There are no known reports of patient intervention or adverse health consequences due to the discordant depressed tsh3-ul result.
 
Additional Manufacturer Narrative
An outside the united states customer obtained a discordant falsely depressed thyroid stimulating hormone 3-ultra (tsh3-ul) result for a patient sample, on atellica im 1600 analyzer.The initial result was not reported to the physician(s).The sample was repeated on an alternate atellica im analyzer, and the result was higher compared to the initial result.The higher result was considered as correct result.The quality controls (qc) and calibrations were valid for this assay.The interpretation of results section of the atellica im tsh3-ul instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens healthcare diagnostics is investigating.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2023-00179 on aug 29, 2023.Additional information sep 06, 2023: an outside the united states customer obtained low quality control (qc) results and a discordant falsely depressed thyroid stimulating hormone 3-ultra (tsh3-ul) result for a patient sample, on atellica im 1600 analyzer.The initial result was not reported to the physician(s).The sample was repeated on an alternate atellica im analyzer, and the result was higher compared to the initial result.The higher result was considered as the correct result.The pack in question used a previously valid acceptable calibration.The most probable cause of the low control and patient result is a degradation of the pack in question due to light exposure.Light exposure will degrade the middle well fitc reagent which in turn causes low control and patient recoveries when using a calibration from a pack that is not degraded.No further investigation is required.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ATELLICA IM THYROID STIMULATING HORMONE 3-ULTRA (TSH3-UL)
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney st.
east walpole, MA 02032
7818564812
MDR Report Key17640432
Report Number1219913-2023-00179
Device Sequence Number5970348
Product Code JLW
UDI-Device Identifier00630414600178
UDI-Public00630414600178
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K150403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2023
Device Model NumberN/A
Device Catalogue Number10995704
Device Lot Number415
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown